ISSN 2147-9720 | E-ISSN 2148-4279
Case Report
Erythema elevatum diutinum coexisting with ankylosing spondylitis
1 Department of Rheumatology, Çukurova University Faculty of Medicine, Adana, Turkey  
2 Department of Dermatology, Sütcü İmam University Faculty of Medicine, Kahramanmaraş, Turkey  
3 Department of Pathology, Çukurova University Faculty of Medicine, Adana, Turkey  
Eur J Rheumatol 2015; 2: 73-75
DOI: 10.5152/eurjrheum.2015.0073
Key Words: Ankylosing spondylitis, colchicine, erythema, leukocytoclastic vasculitis, sulphasalazine
Abstract

A 43-year-old woman presented to our hospital with the complaint of a reddish-purple rash on the extensor sides of her forearms. She had been diagnosed with ankylosing spondylitis 7 years ago. On physical examination, reddish-purple nodules were detected on the pretibial areas of both legs and extensor sides of both hands and forearms. Neutrophil, eosinophil, lymphocyte, and mixed-type leukocyte infiltration and erythrocyte extravasation were observed in skin biopsy. Erythema elevatum diutinum (EED) was diagnosed. For treatment, sulphasalazine, colchicine, and diclofenac were started. After 3 months of treatment, the lesions were healed. To the best of our knowledge, this is the first report of EED coexisting with ankylosing spondylitis.

Key Words
Authors
All
Author’s Corner
Survey
AVES | Copyright © 2019 Medical Research and Education Association | Latest Update: 24.07.2019